Alert archive / Alabama / Special Weather Statements in 2020
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at May 17, 2020, 2:08 PM CDT for Dale County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2020, 2:08 PM CDT (19:08 UTC)
- Expired
- May 17, 2020, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 15 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867
WWUS82 KTAE 171908
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
208 PM CDT Sun May 17 2020
ALZ066-067-171945-
Dale AL-Henry AL-
208 PM CDT Sun May 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE AND WEST CENTRAL
HENRY COUNTIES UNTIL 245 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ozark, moving northeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Abbeville, Ozark, Newton, Pinckard, Bells Crossroads, Hunt Field,
Dill, Edwin, Mabson, Arguta, Snells Crossroads, Ewell, Graball, Dale
County Lake, Marley Hill, Phillips Crossroads, Skipperville, Echo,
Bagwells Crossroads and Roberts Crossroads.
LAT...LON 3171 8538 3156 8523 3132 8555 3148 8574
3162 8562 3162 8542 3171 8542
TIME...MOT...LOC 1908Z 227DEG 30KT 3149 8552
$$
13-LNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 17, 12:58 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 17, 12:58 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 158 PM EDT Sun May 17 2020 .AVIATION... [Through 18Z Monday] Areas of -TSRA have developed in the vicinity of DHN and ECP this afternoon and is forecast to move NNE into ABY in the 20-23z timeframe. VFR prevails into the evening w/rain briefly abating before a cold front moves in from the west. Vsby/cigs restrictions are possible within -TSRA Mon morning. && .PREV DISCUSSION [1023 AM EDT]... .NEAR TERM [Through Tonight]... The longwave trough moving into the eastern CONUS is made up of two distinct shortwaves. The southernmost will move along the Gulf coast, reaching the Panhandle by tonight. During this time, Tropical Storm Arthur is forecast to move northeast through the western Atlantic and is forecast to be off the North Carolina coast by Monday morning. As the surface low associated with the Gulf coast shortwave draws nearer, southerly flow will increase and the warm sector will open up across the Panhandle and up into AL and GA. This will allow for the moisture needed to fuel seabreeze/frontal storms this afternoon. In a strong southerly flow regime, expect these storms to initiate early in the afternoon and move through much of AL and SW by this evening. Highs will climb into the lower 90s once again across the eastern half of the region, but will likely remain in the upper 80s further west where rain will be more widespread. Overnight, expect showers and isolated storms to spread inland from the coast as strong low-level convergence and deep layer forcing overspreads the region as the low center moves through the Southeast. .SHORT TERM [Monday Through Tuesday]... A shortwave and associated cold front will move across our area Monday and Monday night bringing chances for showers and thunderstorms with it. Rain chances have increased to around 50% for most of the forecast area although amounts are generally expected to be around 0.50" or less. A few lingering showers are possible for the far eastern zones Tuesday morning, otherwise we will see drier conditions in the wake of the front on Tuesday. With widespread cloud cover and periods of rain on Monday, max temperatures are only forecast to reach the lower 80s. Despite the passage of a cold front, Tuesday's max temperatures are forecast to be in the mid to upper 80s. Lows Monday night will be in the lower to mid 60s. .LONG TERM [Tuesday Night Through Sunday]... A closed upper low will get cut off from the northern stream and drop down over the Tennessee Valley Tuesday night where it will spin in place through Thursday before lifting out to the northeast on Friday with deep layer ridging building across the eastern CONUS over the weekend. A few upper level impulses and accompanying moisture are forecast to round the base of the upper low Tuesday night through Thursday keeping chances for rain (20-40%) in the forecast. Highs Wednesday and Thursday will be in the 80s with lower to mid 90s Friday through the next weekend. Lows will be in the 60s but approaching 70 over the weekend. .MARINE... Favorable marine conditions are expected to continue with light to occasionally moderate winds and seas mostly 3 feet or less. .FIRE WEATHER... Showers and thunderstorms will be scattered about the region over the next couple of days, with much wetter conditions expected than in recent days. Red Flag conditions are not expected, though dispersion indices could be high on Monday. .HYDROLOGY... Rainfall amounts are not expected to be significant, with 7-day QPF estimates yielding 0.25 inches or less. Isolated areas in southeast Big Bend may experience slightly higher accumulated precipitation, though. There are no flood concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 69 83 65 88 65 / 10 50 40 20 20 Panama City 71 78 68 82 69 / 30 50 20 10 20 Dothan 68 83 63 84 62 / 20 50 20 10 20 Albany 68 83 66 84 64 / 30 50 40 20 20 Valdosta 68 83 66 87 65 / 10 50 40 30 20 Cross City 69 83 66 84 65 / 10 40 50 30 10 Apalachicola 72 78 68 81 68 / 20 50 30 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Barry LONG TERM...Barry AVIATION...IG MARINE...Barry FIRE WEATHER...Harrigan HYDROLOGY...IG3
In the hours before
Special weather statement, May 17, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
208 PM CDT Sun May 17 2020
ALZ066-067-171945-
Dale AL-Henry AL-
208 PM CDT Sun May 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE AND WEST CENTRAL
HENRY COUNTIES UNTIL 245 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ozark, moving northeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Abbeville, Ozark, Newton, Pinckard, Bells Crossroads, Hunt Field,
Dill, Edwin, Mabson, Arguta, Snells Crossroads, Ewell, Graball, Dale
County Lake, Marley Hill, Phillips Crossroads, Skipperville, Echo,
Bagwells Crossroads and Roberts Crossroads.
LAT...LON 3171 8538 3156 8523 3132 8555 3148 8574
3162 8562 3162 8542 3171 8542
TIME...MOT...LOC 1908Z 227DEG 30KT 3149 8552
13-LNThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:06 PM CDT | Special Weather Statement | TAE | Dale | 39 min |
Nearby
Special Weather Statements in Alabama, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.